Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 12, NWS Medford, OR

February 26, 2006Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind warning at Feb 26, 2006, 2:10 PM PST for Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2006, 2:10 PM PST (22:10 UTC)
Expired
Feb 27, 2006, 2:45 AM PST
In force
13 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 3:37 PM PSTBLIZZARD5 Se Bray, CABLOWING SNOW FROM THE SOUTH...WINDS 45 MPH GUSTING TO 60 MPH
Feb 26, 4:29 PM PSTHEAVY RAIN 0.121 N Happy Camp, CA30 MINUTE READING STARTING FROM 4 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 262210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST SUN FEB 26 2006

CAZ081-270615-
/O.UPG.KMFR.WI.Y.0009.000000T0000Z-060227T1200Z/
/O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
210 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO
SOUTHEAST WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTHEAST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE WINDS
WILL BE STRONGEST NEAR WEED...AND WILL DECREASE LATE TONIGHT.

HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE
5 NEAR WEED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-270615-
/O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
210 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE
SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ALONG
THE COASTAL AREAS THROUGH MIDNIGHT. THE WINDS WILL DECREASE
THEREAFTER AS THE LOW PRESSURE SYSTEM PROGRESSES NORTH AND
WEAKENS.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-270615-
/O.NEW.KMFR.WI.Y.0010.060226T2210Z-060227T0800Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
210 PM PST SUN FEB 26 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE
STRONG SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS OF 45 TO
55 MPH. THE WINDS WILL DECREASE LATE TONIGHT AS THE LOW PRESSURE
SYSTEM MOVES NORTH AND WEAKENS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
2 follow-up statements
000 
WWUS76 KMFR 270520
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
920 PM PST SUN FEB 26 2006

CAZ081-270900-
/O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/
/O.NEW.KMFR.WI.Y.0011.060227T0520Z-060227T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
920 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL CONTINUE TO PRODUCE
STRONG SOUTH TO SOUTHEAST WINDS IN THE SHASTA VALLEY TONIGHT. SOUTHEAST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR THE
NEXT FEW HOURS. THE WINDS WILL BE STRONGEST NEAR WEED...AND WILL
DECREASE AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ021-022-270630-
/O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
920 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. WINDS WILL CONTINUE TO DECREASE TONIGHT.

$$

ORZ026-270630-
/O.CAN.KMFR.WI.Y.0010.000000T0000Z-060227T0800Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
920 PM PST SUN FEB 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO DECREASE TONIGHT.

$$

MUNDELL
000 
WWUS76 KMFR 271045
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST MON FEB 27 2006

CAZ081-271100-
/O.CAN.KMFR.HW.W.0012.000000T0000Z-060227T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
230 PM PST SUN FEB 26 2006

...WIND ADVISORY EXPIRED...

THE WIND ADVISORY FOR THE SHASTA VALLEY HAS EXPIRED. SOUTH TO 
SOUTHEAST WINDS WILL CONTINUE TO DECREASE OVERNIGHT AND ARE EXPECTED 
TO DECREASE TO 10 TO 20 MPH BY NOON TODAY.


$$

$$

$$

FB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 26, 8:50 AM PST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 26, 8:50 AM PST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006

.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.

ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.

UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.

MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.

&&

.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
     WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
     WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.

MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 26, 12:30 PM PST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST SUN FEB 26 2006

PZZ350-353-356-271434-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...GALE WARNING IN EFFECT THROUGH LATE TONIGHT...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ083-271434-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080>082-271434-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...WINTER STORM WARNING ABOVE 5500 FEET THROUGH MONDAY...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PZZ370-373-376-271434-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
1230 PM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...STORM WARNING IN EFFECT UNTIL 10 PM THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH LATE
TONIGHT...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

In the hours before

Local storm report, Feb 26, 11:50 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1150 AM PST SUN FEB 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     NON-TSTM WND GST 6 E YREKA               41.73N 122.53W
02/26/2006  M45 MPH          SISKIYOU           CA   TRAINED SPOTTER

            BEAUFORT FORCE REPORTED OF 8

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:10 PM PSTWind AdvisoryMFRJackson7 hr
Feb 26, 4:05 AM PSTWinter Storm WarningMFRSiskiyou47 hr
Feb 26, 9:00 AM PSTWind AdvisoryMFRSiskiyou5 hr

Nearby

High Wind Warnings in Oregon, 2006High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.